Discussions By Condition: Repiratory conditions

Random tickle in throat leaves me heaving

Posted In: Repiratory conditions 0 Replies
  • Posted By: Anonymous
  • July 3, 2008
  • 03:09 AM

Over the last few years my cold pattern has changed a little. I normally start off with sneezes and blocked and sore sinuses then I'll have a sore throat and will be bunged up for a week. Nowadays I'm less bunged up and have bad coughs. These coughs terrify me. They always attack with a distinct tickle in my throat. If I leave it alone my eyes water and I salivate and eventually I need to heave. If I cough to try to get rid of the tickle I heave straight away. The only way of stopping this (works about 90% of the time) is to drink at least a full glass of water (sometimes more) straight away. I don't feel that water itself helps but more the swallowing action distracts my body until the tickle goes away.

I'm terrified of being sick and will always resist until my body cannot hold back. I think I have had a couple of occasions where I've been unable to hold back the attack and despite heaving I don't actually vomit (i think a bit of air has come up too).

Lately in these past months I have noticed this random tickle despite not having a cold. The attacks are not as bad as when I have a cold but they're still pretty scary for me!

I have hayfever but do not have asthma and I cannot belch on command (strange I know!).
Am I just being a wimp or is there something going on? I can't seem to understand why a tickle in my throat would make me heave!

Thank you!

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?